Winter Weather, Amelia
- When
- February 10, 7:00 AM EST to 1:00 PM EST
- Where
- Amelia forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
5 to 1 inch of snow across portions of the piedmont of central Virginia and the Virginia northern neck. Although, Louisa county reported 2 to 3 inches of snow.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
A weak winter storm produced 0.5 to 1 inch of snow across portions of the piedmont of central Virginia and the Virginia northern neck. Although, Louisa county reported 2 to 3 inches of snow. Accumulations from this storm were mostly on cars and grassy areas, with roadways remaining generally wet although some slush was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 10, 4:17 AM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD, VA 417 AM EST MON FEB 10 2003 RA HAS ARRIVED HERE AT AKQ...NOT GIVING UP ON MIX W/ PL/SN NEXT HR OR TWO...BUT CLIMO APRS TO BE WINNING OUT AGAIN W/ THIS SITU (AND IS USUALLY A GD STARTING PT FOR MOST WINTER PCPN EVENTS)...AS THERE IS NO WAY TO KP THE CD AIR IN PLC...AND SUSPECT THAT THERE WL BE A CHG TO RA IN MANY SPOTS THIS MORNING. STILL APRS TO BE BEST SHOT FOR ACCUM SN ACRS FAR NRN TIER OF FA...AM WORRIED THAT QPF FOR THE NRN HALF OF FA WL BE < 0.25 IN FOR THE EVENT...AND THUS HIEST SN TOTALS WUD BE TUF TO REACH 3 IN THERE. PCPN APRS TO BE QUIKLY ENDING ACRS ERN TN AND HVYST PCPN NOW WORKING TWD CSTL CAROLINAS AND APRS AIMED TO CLIP SRN/SE HALF OF FA THIS MORNING. HV DECIDED TO CANCEL ADVSRY FOR FVX-RIC-SBY CORRIDOR...WL LV IT UP FOR AREAS JUST N OF THAT WHICH ARE AGAINST LWX/PHL CWAS. ADDTNL UPDTS MAY BE NEC AS MORNING PROGRESSES. 25 PREV DISCO BLO: SYS HEADING ENE OUT OF THE TN VLY ATTM...PCPN TRYING TO SPREAD INTO FA FM THE WSW ENCOUNTERING DRY LLVLS (STILL EVIDENT ON 06Z GSO SNDG BLO 800 MB). APRS THAT THE INITIAL SN/RA LN WL BE SETTING UP OVR S SIDE VA...THEN SLOLY MIGRATE NWD DURG THE MORNING HRS. WORRIED THAT SRN EDGES OF CURRENT ADVSRY WL BE TUF TO ACHIEVE (CORRIDOR FM SBY TO RIC TO FVX) AND WL RE-EVALUATE B4 ZFP ISSUANCE. OTRW...ADVSRY FOR FAR NRN CTYS LUKS OK...BUT ACCUMS PRBLY AOB 3 IN MOST PLCS. THRU THE ERY MORNING HRS...MAY ND TO UPDATE AS NEC. SYS PULLS OFFSHR LTR THIS AFTN/EVE...PSBL LINGERING SN/RNSHRAS...ESP NE QTR OF FA. OTRW...BCMG PTCLDY AS LLVL FLO GENLY WLY. ANOTHER SYS WISKS INTO RGN FM THE WNW DURG TUE...PSBLY KICKING OFF SNSHRAS (FOR NRN AREAS) LTR IN THE DAY/ERY TUE NGT. XPCTG DRY WX WED THRU FRI...B4 NEXT SYS FM THE SW STATES HEADS INTO ERN STATES. MED RNG MDL TRENDS CONTG TO POINT TO WRMG TREND FRI AND SAT...AND THAT NEXT SYS WUD BRING PSBL LIQUID PCPN. LTR IN THE WKND/ERY NEXT WK...LRG HI PRES MAY BUILD INTO NE QTR OF CONUS...SETTING OF DECENT LLVL CAD PTNTL. OVRALL...LNGR RNG TRENDS APR TO BE PUTTING TO AN END CONTINUAL INVASIONS OF COLDER THAN NRML AIR AND RETURN TO AT LEAST NRML CONDS/LRGLY ZNL FLO FOR THE 2ND HALF OF THE MONTH. MAY ADJST ADVSRY B4 PRODUCT ISSUANCES. FCSTID = 25 SBY 37 25 36 29 / 90 50 30 30 OXB 39 32 36 34 / 90 60 30 30 ECG 46 30 46 36 / 90 50 10 10 ORF 42 31 44 36 / 90 50 10 10 PHF 41 28 44 32 / 90 50 10 10 AKQ 41 28 45 32 / 90 50 10 10 RIC 38 28 41 29 / 90 30 10 10 FVX 39 27 42 29 / 90 10 10 10 .AKQ... MD...WINTER WEATHER ADVISORY THROUGH EARLY THIS AFTERNOON FOR ZONE MDZ021. NC...NONE. VA...WINTER WEATHER ADVISORY THROUGH MIDDAY FOR ZONES VAZ048>049...VAZ062>064...VAZ074>076.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-101600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 640 AM EST MON FEB 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY LOW PRESSURE MOVES ACROSS THE MID ATLANTIC STATES TODAY...BRINGING SNOW CHANGING TO RAIN OVER MUCH OF CENTRAL AND EASTERN VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE. A FEW INCHES OF SNOW ARE POSSIBLE BEFORE THE CHANGEOVER...MAINLY ALONG AND NORTH OF A FARMVILLE VIRGINIA TO SALISBURY MARYLAND LINE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
The national radar mosaic for the moment the first event began.
14 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344946, 5344947, 5344948, 5344949, 5344950, 5344951, 5344952, 5344953, 5344954, 5344955, 5344956, 5344957, 5344958, 5344959.